MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6570-0-032
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Femoral head fracture due to fall, revision surgery planned.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of provided medical records with a clinical consultant indicated " the patient sustained a fall injuring his left hip which had been replaced in 2013.He was examined and x-rayed in the emergency department.No fracture or mechanical complication was identified.Several weeks later he had a ct performed.The ct report states that the ceramic head of his tha had fractured.Several days later he underwent a revision tha.At that setting the head fragment sand polyethylene liner were removed.A new ceramic head with a sleeve as well as a new liner were implanted.A postoperative x-ray showed a normal appearing tka without complication.Fracture of a femoral tha ceramic femoral head with resultant revision surgery is confirmed.The root cause of this ceramic head fracture was a fall." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the ceramic head fractured due to a fall.A review of provided medical records with a clinical consultant indicated " the patient sustained a fall injuring his left hip which had been replaced in 2013.He was examined and x-rayed in the emergency department.No fracture or mechanical complication was identified.Several weeks later he had a ct performed.The ct report states that the ceramic head of his tha had fractured.Several days later he underwent a revision tha.At that setting the head fragment sand polyethylene liner were removed.A new ceramic head with a sleeve as well as a new liner were implanted.A postoperative x-ray showed a normal appearing tka without complication.Fracture of a femoral tha ceramic femoral head with resultant revision surgery is confirmed.The root cause of this ceramic head fracture was a fall." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Femoral head fracture due to fall, revision surgery planned.

Brand Name
DELTA V-40 CERAMIC HEAD 32/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16383646
Report Number0002249697-2023-00161
Device Sequence Number5138153
Product Code LZO
UDI-Device Identifier04546540608475
UDI-Public04546540608475
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number6570-0-032
Device Catalogue Number6570-0-032
Device Lot Number43923701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight64 KG